PSORIASIS-LIKE REACTIONS TO ANTI-TNF DRUGS

 

POSSIBLE ANTI-TNF DRUG REACTIONS

Anti-TNF.png

Anti-tumour necrosis factor (TNF) agents such as adalimumab and infliximab have been shown to have benefit in inflammatory bowel disease (IBD). It is now recognized that cutaneous reactions such as new onset psoriasis or psoriasiform-like reactions are among the most common adverse reactions. 

Researchers from Australia retrospectively reviewed cases of anti-TNF-induced psoriasis or psoriasiform manifestations in IBD patients. A total of 10 (six females) of 270 (3.7%). IBD patients treated with anti-TNF therapy developed drug-induced psoriatic or psoriasiform-like reactions: five patients were treated with infliximab and five with adalimumab; nine had Crohn disease. The duration from start of anti-TNF agent to onset of rash was about 8 months on average. The scalp was the most frequent distribution (7/10). Three patients discontinued anti-TNF treatment with resolution of the rash. Topical treatment of the lesions allowed continued use of biological agent in the majority. 


Reference

Peer FC et al. Paradoxical psoriasiform reactions of anti-tumour necrosis factor therapy in inflammatory bowel disease patients. Intern Med J. 2017.


Dr. Jeff Donovan is a Canadian and US board certified dermatologist specializing exclusively in hair loss. To schedule a consultation, please call the Whistler office at 604.283.1887



Share This
-->